Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 46, NWS New York, NY

July 9, 2014Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 9, 2014, 8:49 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 8:49 PM EDT (00:49 UTC)
Expired
Jul 9, 2014, 9:21 PM EDT
In force
32 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 87 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 9:00 PM EDTTSTM WND DMGRockland, CTTREE DOWN AT DORSET LN AND ROUTE 79

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 4:12 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WUUS51 KOKX 100049
SVROKX
CTC007-009-011-100145-
/O.NEW.KOKX.SV.W.0046.140710T0049Z-140710T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
849 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  NORTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
  EASTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 945 PM EDT...

* AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NORTH BRANDFORD...OR 7 MILES NORTHWEST OF GUILFORD...AND MOVING
  NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  MADISON...DURHAM...KILLINGWORTH...CHESTER...EAST HADDAM...EAST
  HAMPTON...NORTH LYME...COLCHESTER...SALEM AND LEBANON

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4143 7211 4130 7282 4141 7286 4160 7247
      4159 7246 4160 7242 4160 7238 4160 7234
      4164 7234 4168 7228 4169 7227 4171 7224
TIME...MOT...LOC 0050Z 245DEG 28KT 4137 7273

$$
1 follow-up statement
879 
WWUS51 KOKX 100121
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
921 PM EDT WED JUL 9 2014

CTC007-009-011-100131-
/O.CAN.KOKX.SV.W.0046.000000T0000Z-140710T0145Z/
NEW HAVEN CT-NEW LONDON CT-MIDDLESEX CT-
921 PM EDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR MIDDLESEX...NORTHWESTERN NEW
LONDON AND EAST CENTRAL NEW HAVEN COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT.

LAT...LON 4143 7211 4130 7282 4141 7286 4160 7247
      4159 7246 4160 7242 4160 7238 4160 7234
      4164 7234 4168 7228 4169 7227 4171 7224
TIME...MOT...LOC 0121Z 245DEG 28KT 4147 7244

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:24 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 9, 8:24 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
824 PM EDT WED JUL 9 2014

.SYNOPSIS...
A COLD FRONT SWINGS THROUGH THE REGION TONIGHT...STALLING JUST TO
THE SOUTH ON THURSDAY. HIGH PRESSURE WILL BUILD OVER THE AREA
FOR THE FIRST HALF OF THE WEEKEND...THEN SLIDE OFFSHORE THROUGH
THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
NO MAJOR CHANGES MADE WITH THE 730 PM UPDATE.

SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHWESTERN CT...LOWER HUDSON RIVER VALLEY...NYC METRO...AND
NORTHEAST NEW JERSEY UNTIL 10 PM.

MAIN CONCERN THROUGH THIS EVENING WILL BE THE DEVELOPMENT OF ISO-
SCT STRONG-SVR TSTMS OUT AHEAD OF AN APPROACHING COLD FRONT.
INITIAL DEVELOPMENT ALREADY OCCURRING LATE THIS AFTN ALONG PRE
FRONTAL TROUGH AND ASSOCIATED WITH PASSING VORT MAX. THOUGH NOT AS
IMPRESSIVE AS PREVIOUS DAYS...STILL SEEING SBCAPE VALUES PUSHING
1000 J/KG OVER INTERIOR REGIONS WHILE STRONGER SHEAR VALUES
BETWEEN 35-45 KTS CONTINUE. HOWEVER...OVERALL EXPECTING BETTER
DYNAMICAL FORCING WITH A STRONGER FRONTAL BOUNDARY AT THE SFC AND
THE PASSING SHORTWAVES ALOFT. COVERAGE WILL INCREASE INTO THIS
EVENING AS THE COLD FRONT NEARS...THOUGH NOT EXPECTING MORE THAN
SCT COVERAGE OVER INTERIOR REGIONS. MAIN THREATS ASSOCIATED WITH
THE STORMS WILL BE GUSTY-DAMAGING WINDS...WITH POSSIBLE HAIL.
ONSHORE FLOW TODAY KEEPING A MORE STABLE AIRMASS IN PLACE AT THE
COAST...SO EXPECTING MINIMAL STRONG-SVR THREAT AND EVEN COVERAGE.

COLD FRONT FINALLY REACHES THE AREA AFTR 00Z...THEN PROGRESSES
THROUGH TONIGHT...EVENTUALLY STALLING JUST SOUTH OF LONG ISLAND BY
12Z THURS MORNING. WILL CONTINUE TO MENTION THE SLIGHT CHC POTENTIAL
FOR PCPN RIGHT ALONG THE FRONT. WEAK LOW PRESSURE FORMS ALONG THE
FRONT LATE TONIGHT...WITH THE MESO MODELS IN GOOD AGREEMENT OF PCPN
THEN MOVING TO THE NORTH FROM THE DELMARVA REGION. HOWEVER...THE
CONFIDENCE OF IT REACHING LONG ISLAND/NYC METRO ON THE LOWER END AND
WILL JUST HAVE CHC POPS OVER THE OCEAN WATERS.

COOLER AIR WILL BE SLOW TO MOVE IN...SO WILL HAVE ONE MORE NIGHT
OF SLIGHTLY ABOVE NORMAL TEMPS. SIDED MORE WITH A MET SOLUTION FOR TEMP/DEW
PT.

THERE IS A HIGH RISK FOR RIP CURRENT DEVELOPMENT ON ALL ATLANTIC
OCEAN BEACHES THROUGH THIS EVENING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS THE MODELS HAVE BEEN SHOWING FOR THE PAST COUPLE OF DAYS...COLD
FRONT PUSHES SOUTH AND REMAINS STALLED JUST SOUTH OF LONG ISLAND.
MULTIPLE WEAK LOWS RIDE THE FRONT TOMORROW INTO TOMORROW NIGHT.
OVERALL...EXPECTING DRIER AIR TO MOVE IN. BUT THERE MIGHT BE JUST
ENOUGH MOISTURE LEFT IN THE ATMO COMBINING WITH DECENT FORCING
ASSOCIATED WITH THE FRONT IN THE VICINITY AT THE SFC AND PASSING
SHORTWAVES ROUNDING THE BASE OF THE UPPER LVL TROUGH TO GENERATE AN
ISO SHOWER OR EVEN TSTM IN THE AFTN. WILL KEEP SLIGHT CHC WORDING IN
FOR NOW DURING THE PERIOD...WITH A GOOD CHC OF MOST OF THE REGION
REMAINING DRY THOUGH.

TEMPS FINALLY DROP DOWN TO NEAR NORMAL...USING A GENERAL BLEND OF
MET/MAV GUIDANCE.

THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT ALONG ALL OF
THE ATLANTIC OCEAN BEACHES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODEL CONSENSUS IS THAT THE FRONT WILL BE OFFSHORE BY FRI
MRNG...WITH DRY WX ACROSS THE CWA. THERE WILL BE PCPN GENERATED
ALONG THE FRONT...AND THE PROGS ARE FAIRLY CLOSE TO THE SHORE...SO
THE EXACT SPEED WILL NEED TO BE WATCHED AS ANY SLOWDOWN COULD RESULT
IN RAIN AT LEAST FRI MRNG. HIPRES THEN BUILD INTO THE REGION LATE
FRI THRU SAT. ALTHOUGH THE GFS AND ECMWF SUGGEST SOME ISOLD
SHRA/TSTMS SAT ALONG THE CWA PERIPHERY...HAVE SIDED CLOSER TO THE
NAM WHICH KEEPS THE CONVECTIVELY FAVORABLE INSTABILITY FURTHER W.
THE SHORES WILL BE DRY REGARDLESS...WITH THE MAIN UNCERTAINTY ACROSS
THE WRN INTERIOR. THE HIGH DRIFTS OFFSHORE SUN AND SETTLES OVER THE
ATLANTIC THRU THE BEGINNING OF NEXT WEEK. AFTN AND EVE TSTMS
POSSIBLE ON SUN...ESPECIALLY INTERIOR...AS RETURN FLOW INCREASES
MOISTURE AND INSTABILITY. A STRONG CLOSED H5 LOW THEN DROPS INTO THE
UPR GREAT LAKES MON AND TUE. SINGLE DIGIT H85 TEMPS WITH THIS ACROSS
NRN MN INTO THE UP. THE SW FLOW AHEAD OF THE LOW WILL PUMP WARM
HUMID AIR INTO THE REGION FOR MON AND TUE. THIS SETUP WILL HAVE THE
POTENTIAL TO PRODUCE A SVR OUTBREAK AT SOME POINT MON-TUE.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
MULTIPLE BANDS OF SHOWERS AND THUNDERSTORMS PASSING TO THE NORTH
OF THE NYC TERMINALS EARLY THIS EVENING MAY BRIEFLY IMPACT
KSWF...KHPN...AND KBDR. THIS ACTIVITY IS SHOWING SIGNS OF
WEAKENING.

COLD FRONT JUST WEST OF THE AREA WILL PASS SLOWLY ACROSS THE
TERMINALS TONIGHT WITH A WIND SHIFT TO THE N AT 5 TO 10 KT FROM
06Z AND 12Z. WINDS WILL THEN GRADUALLY VEER AROUND TO THE E/SE BY
THU AFT WITH SEABREEZE DEVELOPMENT LIKELY.

VFR. AN ISOLATED SHOWER IS POSSIBLE THU.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: ISOLATED SHRA/TSRA THIS EVENING.

KLGA FCSTER COMMENTS: ISOLATED SHRA/TSRA THIS EVENING.

KEWR FCSTER COMMENTS: ISOLATED SHRA/TSRA THIS EVENING.

KTEB FCSTER COMMENTS: ISOLATED SHRA/TSRA THIS EVENING.

KHPN FCSTER COMMENTS: ISOLATED SHRA/TSRA THIS EVENING.

KISP FCSTER COMMENTS: ISOLATED SHRA/TSRA THIS EVENING.

.OUTLOOK FOR 00Z THURSDAY THROUGH MONDAY...
.THURSDAY-SATURDAY...MAINLY VFR.
.SUNDAY-MONDAY...CHANCE OF SCATTERED SHOWERS AND TSTMS.

&&

.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN WATERS FOR SEAS 4-6 FT.
WESTERN OCEAN WATERS EXPECTED TO BEGIN SUBSIDING BY THIS EVENING
AS THE FRONT NEARS...WITH THE REMAINING WATERS SUBSIDING LESS THAN
5 FT BY TOMORROW AFTN. WINDS SHOULD REMAIN SUB-SCA THROUGH
THURSDAY NIGHT.

WINDS AND SEAS ARE PROGGED TO REMAIN BLW SCA LVLS FRI-SUN. SCA
CONDITIONS RETURN MON AND TUE AS STRONG SW FLOW DEVELOPS.

&&

.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT HYDROLOGIC ISSUES EXPECTED THROUGH THE
WEEKEND. ANY TSTMS MON AND TUE WILL BE CAPABLE OF PRODUCING
LOCALLY HVY RAIN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR ANZ350.
     SMALL CRAFT ADVISORY UNTIL 9 AM EDT THURSDAY FOR ANZ353.

&&

SYNOPSIS...JMC/SEARS
NEAR TERM...JMC/SEARS
SHORT TERM...SEARS
LONG TERM...JMC
AVIATION...DW
MARINE...JMC/SEARS
HYDROLOGY...JMC/SEARS
Hazardous weather outlook, Jul 9, 4:30 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EDT WED JUL 9 2014

CTZ007-008-011-012-NYZ078-079-102030-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
430 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-355-102030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-102030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
430 PM EDT WED JUL 9 2014

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING
WINDS...WITH THE POTENTIAL FOR SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-102030-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
430 PM EDT WED JUL 9 2014

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-102030-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
430 PM EDT WED JUL 9 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING
WINDS...WITH THE POTENTIAL FOR SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-102030-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
430 PM EDT WED JUL 9 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 9, 6:47 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
647 PM EDT WED JUL 9 2014

NYZ067-092330-
ORANGE-
647 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORMS WILL IMPACT WESTERN ORANGE COUNTY...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRAHAMSVILLE TO 12
MILES WEST OF MILFORD...AND MOVING EAST AT 25 MPH.

PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING PORT JERVIS...
OTISVILLE...UNIONVILLE AND MIDDLETOWN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4150 7450 4159 7439 4160 7434
      4164 7427 4163 7425 4161 7424 4159 7415
      4161 7414 4162 7412 4125 7447 4135 7468
      4140 7475 4142 7474 4144 7476

JMC
Special weather statement, Jul 9, 7:38 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
738 PM EDT WED JUL 9 2014

NJZ002-004-103-104-NYZ068>070-100030-
EASTERN BERGEN-EASTERN PASSAIC-NORTHERN
WESTCHESTER-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
738 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERGEN...PASSAIC...
PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW CITY TO WAYNE...
AND MOVING NORTHEAST AT 25 MPH.

PEOPLE IN NORTHERN BERGEN...PASSAIC...PUTNAM...ROCKLAND AND
WESTCHESTER COUNTIES...INCLUDING WAYNE...NEW CITY...MONSEY...
RAMSEY...SUFFERN...POMPTON LAKES...POMONA...PATERSON...HAVERSTRAW AND
HAWTHORNE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4114 7423 4133 7398 4136 7396 4142 7368
      4113 7367 4099 7390 4088 7426 4092 7429
      4097 7429 4098 7430

MALOIT
Local storm report, Jul 9, 7:45 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
745 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 NNW NORTH WILTON      41.24N  73.49W
07/09/2014                   FAIRFIELD          CT   LAW ENFORCEMENT

            TREE DOWN ON RIDGEFIELD RD NEAR SCARLET OAK DR

&&

PICCA
Special weather statement, Jul 9, 8:13 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
813 PM EDT WED JUL 9 2014

CTZ005>007-009>011-100115-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN
FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-
813 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...MIDDLESEX AND
SOUTHEASTERN NEW HAVEN COUNTIES...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGE...OR NEAR SHELTON...AND MOVING EAST
AT 30 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4127 7240 4125 7256 4127 7258 4127 7262
      4124 7269 4125 7273 4124 7277 4126 7277
      4124 7281 4124 7290 4128 7292 4126 7292
      4122 7299 4121 7318 4132 7324 4162 7258
Local storm report, Jul 9, 8:14 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
814 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     NEWTOWN                 41.41N  73.32W
07/09/2014                   FAIRFIELD          CT   LAW ENFORCEMENT

            TREES DOWN AROUND THE TOWN OF NEWTOWN

&&

PICCA
Special weather statement, Jul 9, 8:20 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
820 PM EDT WED JUL 9 2014

CTZ005-009-010-100115-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
820 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STAMFORD...AND MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  4 MILES SOUTHEAST OF NEW CANAAN BY 830 PM.
  NEAR NORWALK BY 835 PM.
  NEAR WESTPORT BY 840 PM.
  NEAR FAIRFIELD BY 845 PM.
  NEAR BRIDGEPORT BY 900 PM.
  NEAR STRATFORD BY 905 PM.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4128 7322 4121 7318 4123 7299 4120 7301
      4120 7306 4117 7310 4114 7310 4116 7320
      4111 7326 4112 7330 4110 7334 4105 7338
      4105 7344 4099 7358 4101 7359 4099 7360
      4100 7362 4112 7363

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:13 PM EDTSpecial Weather StatementOKX62 min
Jul 9, 8:20 PM EDTSpecial Weather StatementOKX55 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.